MAUDE Adverse Event Report: JMS SINGAPORE PTE LTD WINGEATER A.V.FISTULA 15GX1" BE 30CM W/CLAMP; JMS WINGEATER A.V.FISTULA NEEDLE SET

JMS SINGAPORE PTE LTD WINGEATER A.V.FISTULA 15GX1" BE 30CM W/CLAMP; JMS WINGEATER A.V.FISTULA NEEDLE SET
Model Number 820-5002-33
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although we have not established that the device caused or contributed to the event, we are reporting it out of caution to be in compliance with 21cfr part 803 due to transfer of the patient to emergency room for precautionary check on his blood hemoglobin.Jms did due diligence and conducted an investigation as a precaution if the device contributed to the adverse event.Based on the results of reserve sample evaluation and device history record review, there was no abnormality found on the lot number in use at facility the products met the qa specifications prior releasing it to the market.Jms had reviewed the associated product quality records and although the jms wingeater was associated in this incident, no cause or contributing factor could be clearly related to the jms avf wingeater device in use.The actual sample involved in the event is unavailable for evaluation.We have determined the actual cause of reported incident to be the poor connection of bloodline to jms avf wingeater.There was no dislodgement of jms avf wingeater.When the staff changed a new bloodline and reconnected to the jms avf wingeater using the same machine, the treatment continued and completed without incident.From the product pamphlet, instruction for use (ifu) that accompanies the device, end-user is cautioned to firmly join the connectors to each other.All connections must be checked carefully prior to and during the first minutes of operation.During treatment, connections must be visually inspected periodically to detect leaks and avoid blood loss.
 
Event or Problem Description
During hemodialysis (hd) treatment, a patient (b)(6) reportedly lost approximately 800 to 1000 milliliters (ml) of blood after the venous needle became disconnected from the bloodlines.The connection was between the luer connector of jms avf needle and bloodline.The connectors were attached to each other and screwed into place.There was no taping at luer connector to bloodlines and no lubricant or disinfectant was used at the connecting portion.The staff did not observed any abnormalities during/ after connection fitting or during periodic check.The disconnection incident occurred around 2 hours and 45mins into the hemodialysis treatment.The total duration for patient took 4 hours to complete his hemodialysis treatment.The staff saw the blood leakage and moved to action.However, the staff was unsure whether the disconnection was due to the movement of patient.There was no jms avf wingeater needle dislodgement from patient access as reconfirmed by user-facility staff.The blood leakage came from the connection to the bloodline.When the bloodline was changed and reconnected to the jms avf wingeater needle, the patient was able to complete his treatment without further incident.The machine did not alarmed and the leak occurred on the return side.No patient adverse reaction was reported.The patient went to the emergency room (er) for a precautionary check of the patient's hemoglobin.The results were within normal range and the patient was sent home and was not admitted to the hospital.There was no indication of a needle and/ or bloodline malfunction or defect.No samples are available to be returned.Training is conducted regularly to healthcare personnel.
 
Additional Manufacturer Narrative
Although we have not established that the device caused or contributed to the event, we are reporting it out of caution to be in compliance with 21cfr part 803 due to transfer of the patient to emergency room for precautionary check on his blood hemoglobin.Jms did due diligence and conducted an investigation as a precaution if the device contributed to the adverse event.Based on the results of reserve sample evaluation and device history record review, there was no abnormality found on the lot number in use at facility the products met the qa specifications prior releasing it to the market.Jms had reviewed the associated product quality records and although the jms wingeater was associated in this incident, no cause or contributing factor could be clearly related to the jms avf wingeater device in use.The actual sample involved in the event is unavailable for evaluation.We have determined the actual cause of reported incident to be the poor connection of bloodline to jms avf wingeater.There was no dislodgement of jms avf wingeater.When the staff changed a new bloodline and reconnected to the jms avf wingeater using the same machine, the treatment continued and completed without incident.From the product pamphlet, instruction for use (ifu) that accompanies the device, end-user is cautioned to firmly join the connectors to each other.All connections must be checked carefully prior to and during the first minutes of operation.During treatment, connections must be visually inspected periodically to detect leaks and avoid blood loss.The correct date of event should be (b)(6) 2017.[(b)(4)].
 
Event or Problem Description
During hemodialysis (hd) treatment, a patient (j.S) reportedly lost approximately 800 to 1000 milliliters (ml) of blood after the venous needle became disconnected from the bloodlines.The connection was between the luer connector of jms avf needle and bloodline.The connectors were attached to each other and screwed into place.There was no taping at luer connector to bloodlines and no lubricant or disinfectant was used at the connecting portion.The staff did not observed any abnormalities during/ after connection fitting or during periodic check.The disconnection incident occurred around 2 hours and 45 mins into the hemodialysis treatment.The total duration for patient took 4 hours to complete his hemodialysis treatment.The staff saw the blood leakage and moved to action.However, the staff was unsure whether the disconnection was due to the movement of patient.There was no jms avf wingeater needle dislodgement from patient access as reconfirmed by user-facility staff.The blood leakage came from the connection to the bloodline.When the bloodline was changed and reconnected to the jms avf wingeater needle, the patient was able to complete his treatment without further incident.The machine did not alarmed and the leak occurred on the return side.No patient adverse reaction was reported.The patient went to the emergency room (er) for a precautionary check of the patient's hemoglobin.The results were within normal range and the patient was sent home and was not admitted to the hospital.There was no indication of a needle and/ or bloodline malfunction or defect.No samples are available to be returned.Training is conducted regularly to healthcare personnel.

Brand Name
WINGEATER A.V.FISTULA 15GX1" BE 30CM W/CLAMP
Common Device Name
JMS WINGEATER A.V.FISTULA NEEDLE SET
Manufacturer (Section D)
JMS SINGAPORE PTE LTD
jms singapore pte ltd
440 ang mo kio industrial pk 1
singapore 56962 0
SN  569620
MDR Report Key6903244
Report Number3002807350-2017-00006
Device Sequence Number692163
Product Code FIE
UDI-Device Identifier08888483005291
UDI-Public08888483005291
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
Report Date (Section F) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number820-5002-33
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/05/2017
Event Location Outpatient Treatment Facility
Date Report to Manufacturer09/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight82
Date Report Sent to FDA09/05/2017